August 2018, 38(8): 3977-3991. doi: 10.3934/dcds.2018173

Continuity of spectral radius over hyperbolic systems

1. 

School of Mathematical Sciences, Soochow University, Suzhou 215006, China

2. 

Department of Mathematics, East China Normal University, Shanghai 200062, China

** Corresponding author: Gang Liao was partially supported by NSFC (11701402, 11790274), BK 20170327 and Jiangsu province "Double Plan"

*Yongluo Cao was partially supported by NSFC (11771317, 11790274), Science and Technology Commission of Shanghai Municipality (18dz22710000)

Received  October 2017 Revised  February 2018 Published  May 2018

The continuity of joint and generalized spectral radius is proved for Hölder continuous cocycles over hyperbolic systems. We also prove the periodic approximation of Lyapunov exponents for non-invertible non-uniformly hyperbolic systems, and establish the Berger-Wang formula for general dynamical systems.

Citation: Rui Zou, Yongluo Cao, Gang Liao. Continuity of spectral radius over hyperbolic systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (8) : 3977-3991. doi: 10.3934/dcds.2018173
References:
[1]

L. Backes, On the periodic approximation of Lyapunov exponents for semi-invertible cocycles, Discrete Contin. Dyn. Syst., 37 (2017), 6353-6368. doi: 10.3934/dcds.2017275.

[2]

N. E. Barabanov, On the Lyapunov exponent of discrete inclusions. I, Avtomat. i Telemekh., 49 (1988), 40-46.

[3]

L. Barrira and Ya. Pesin, Nonuniform Hyperbolicity: Dynamics of Systems with Nonzero Lyapunov Exponents, Encyclopedia of Mathematics and its Applications, vol. 115, Cambridge University Press, Cambridge, 2007. doi: 10.1017/CBO9781107326026.

[4]

M. A. Berger and Y. Wang, Bounded semigroups of matrices, Linear Algebra Appl., 166 (1992), 21-27. doi: 10.1016/0024-3795(92)90267-E.

[5]

R. Bowen, Equilibrium states and the ergodic theory of Anosov diffeomorphisms, revised ed., Lecture Notes in Mathematics, vol. 470, Springer-Verlag, Berlin, 2008.

[6]

X. Dai, On the approximation of Lyapunov exponents and a question suggested by Anatole Katok, Nonlinearity, 23 (2010), 513-528. doi: 10.1088/0951-7715/23/3/004.

[7]

X. Dai, Exponential closing property and approximation of Lyapunov exponents of linear cocycles, Forum Math., 23 (2011), 321-347. doi: 10.1515/FORM.2011.011.

[8]

X. Dai, A Gel'fand-type spectral-radius formula and stability of linear constrained switching systems, Linear Algebra Appl., 436 (2012), 1099-1113. doi: 10.1016/j.laa.2011.07.029.

[9]

X. Dai, Robust periodic stability implies uniform exponential stability of Markovian jump linear systems and random linear ordinary differential equations, J. Franklin Inst., 351 (2014), 2910-2937. doi: 10.1016/j.jfranklin.2014.01.010.

[10]

X. DaiT. Huang and Y. Huang, Exponential stability of matrix-valued Markov chains via nonignorable periodic data, Trans. Amer. Math. Soc., 369 (2017), 5271-5292. doi: 10.1090/tran/6912.

[11]

D. Dragičević and G. Froyland, Hölder continuity of Oseledets splittings for semi-invertible operator cocycles, Ergodic Theory Dynam. Systems, 38 (2018), 961-981. doi: 10.1017/etds.2016.55.

[12]

G. FroylandS. Lloyd and A. Quas, Coherent structures and isolated spectrum for Perron-Frobenius cocycles, Ergodic Theory Dynam. Systems, 30 (2010), 729-756. doi: 10.1017/S0143385709000339.

[13]

B. Kalinin, Livšic theorem for matrix cocycles, Ann. of Math. (2), 173 (2011), 1025-1042. doi: 10.4007/annals.2011.173.2.11.

[14]

B. Kalinin and V. Sadovskaya, Periodic approximation of Lyapunov exponents for Banach cocycles Cambridge University Press, 2017, P43, arXiv: 1608. 05757. doi: 10.1017/etds.2017.43.

[15]

A. Katok and B. Hasselblatt, Introduction to the Modern Theory of Dynamical Systems, Encyclopedia of Mathematics and its Applications, vol. 54, Cambridge University Press, Cambridge, 1995. doi: 10.1017/CBO9780511809187.

[16]

V. Kozyakin, An explicit Lipschitz constant for the joint spectral radius, Linear Algebra Appl., 433 (2010), 12-18. doi: 10.1016/j.laa.2010.01.028.

[17]

R. Mañé, Lyapounov exponents and stable manifolds for compact transformations, Geometric dynamics (Rio de Janeiro, 1981), Lecture Notes in Math., vol. 1007, Springer, Berlin, 1983, 522–577. doi: 10.1007/BFb0061433.

[18]

B. E. MoisionA. Orlitsky and P. H. Siegel, On codes that avoid specified differences, IEEE Trans. Inform. Theory, 47 (2001), 433-442. doi: 10.1109/18.904557.

[19]

I. D. Morris, The generalised Berger-Wang formula and the spectral radius of linear cocycles, J. Funct. Anal., 262 (2012), 811-824. doi: 10.1016/j.jfa.2011.09.021.

[20]

I. D. Morris, Mather sets for sequences of matrices and applications to the study of joint spectral radii, Proc. Lond. Math. Soc.(3), 107 (2013), 121-150. doi: 10.1112/plms/pds080.

[21]

V. I. Oseledets, A multiplicative ergodic theorem. Characteristic Ljapunov, exponents of dynamical systems, Trudy Moskov. Mat. Obšč., 19 (1968), 179-210.

[22]

C. Pugh and M. Shub, Ergodic attractors, Trans. Amer. Math. Soc., 312 (1989), 1-54. doi: 10.1090/S0002-9947-1989-0983869-1.

[23]

G.-C. Rota and G. Strang, A note on the joint spectral radius, Indag. Math., 22 (1960), 379-381. doi: 10.1016/S1385-7258(60)50046-1.

[24]

M. Viana and K. Oliveira, Foundations of Ergodic Theory, Cambridge Studies in Advanced Mathematics, vol. 151, Cambridge University Press, Cambridge, 2016. doi: 10.1017/CBO9781316422601.

[25]

Y. Wang and J. You, Examples of discontinuity of Lyapunov exponent in smooth quasiperiodic cocycles, Duke Math. J., 162 (2013), 2363-2412. doi: 10.1215/00127094-2371528.

[26]

Z. Wang and W. Sun, Lyapunov exponents of hyperbolic measures and hyperbolic periodic orbits, Trans. Amer. Math. Soc., 362 (2010), 4267-4282. doi: 10.1090/S0002-9947-10-04947-0.

[27]

F. Wirth, The generalized spectral radius and extremal norms, Linear Algebra Appl., 342 (2002), 17-40. doi: 10.1016/S0024-3795(01)00446-3.

show all references

References:
[1]

L. Backes, On the periodic approximation of Lyapunov exponents for semi-invertible cocycles, Discrete Contin. Dyn. Syst., 37 (2017), 6353-6368. doi: 10.3934/dcds.2017275.

[2]

N. E. Barabanov, On the Lyapunov exponent of discrete inclusions. I, Avtomat. i Telemekh., 49 (1988), 40-46.

[3]

L. Barrira and Ya. Pesin, Nonuniform Hyperbolicity: Dynamics of Systems with Nonzero Lyapunov Exponents, Encyclopedia of Mathematics and its Applications, vol. 115, Cambridge University Press, Cambridge, 2007. doi: 10.1017/CBO9781107326026.

[4]

M. A. Berger and Y. Wang, Bounded semigroups of matrices, Linear Algebra Appl., 166 (1992), 21-27. doi: 10.1016/0024-3795(92)90267-E.

[5]

R. Bowen, Equilibrium states and the ergodic theory of Anosov diffeomorphisms, revised ed., Lecture Notes in Mathematics, vol. 470, Springer-Verlag, Berlin, 2008.

[6]

X. Dai, On the approximation of Lyapunov exponents and a question suggested by Anatole Katok, Nonlinearity, 23 (2010), 513-528. doi: 10.1088/0951-7715/23/3/004.

[7]

X. Dai, Exponential closing property and approximation of Lyapunov exponents of linear cocycles, Forum Math., 23 (2011), 321-347. doi: 10.1515/FORM.2011.011.

[8]

X. Dai, A Gel'fand-type spectral-radius formula and stability of linear constrained switching systems, Linear Algebra Appl., 436 (2012), 1099-1113. doi: 10.1016/j.laa.2011.07.029.

[9]

X. Dai, Robust periodic stability implies uniform exponential stability of Markovian jump linear systems and random linear ordinary differential equations, J. Franklin Inst., 351 (2014), 2910-2937. doi: 10.1016/j.jfranklin.2014.01.010.

[10]

X. DaiT. Huang and Y. Huang, Exponential stability of matrix-valued Markov chains via nonignorable periodic data, Trans. Amer. Math. Soc., 369 (2017), 5271-5292. doi: 10.1090/tran/6912.

[11]

D. Dragičević and G. Froyland, Hölder continuity of Oseledets splittings for semi-invertible operator cocycles, Ergodic Theory Dynam. Systems, 38 (2018), 961-981. doi: 10.1017/etds.2016.55.

[12]

G. FroylandS. Lloyd and A. Quas, Coherent structures and isolated spectrum for Perron-Frobenius cocycles, Ergodic Theory Dynam. Systems, 30 (2010), 729-756. doi: 10.1017/S0143385709000339.

[13]

B. Kalinin, Livšic theorem for matrix cocycles, Ann. of Math. (2), 173 (2011), 1025-1042. doi: 10.4007/annals.2011.173.2.11.

[14]

B. Kalinin and V. Sadovskaya, Periodic approximation of Lyapunov exponents for Banach cocycles Cambridge University Press, 2017, P43, arXiv: 1608. 05757. doi: 10.1017/etds.2017.43.

[15]

A. Katok and B. Hasselblatt, Introduction to the Modern Theory of Dynamical Systems, Encyclopedia of Mathematics and its Applications, vol. 54, Cambridge University Press, Cambridge, 1995. doi: 10.1017/CBO9780511809187.

[16]

V. Kozyakin, An explicit Lipschitz constant for the joint spectral radius, Linear Algebra Appl., 433 (2010), 12-18. doi: 10.1016/j.laa.2010.01.028.

[17]

R. Mañé, Lyapounov exponents and stable manifolds for compact transformations, Geometric dynamics (Rio de Janeiro, 1981), Lecture Notes in Math., vol. 1007, Springer, Berlin, 1983, 522–577. doi: 10.1007/BFb0061433.

[18]

B. E. MoisionA. Orlitsky and P. H. Siegel, On codes that avoid specified differences, IEEE Trans. Inform. Theory, 47 (2001), 433-442. doi: 10.1109/18.904557.

[19]

I. D. Morris, The generalised Berger-Wang formula and the spectral radius of linear cocycles, J. Funct. Anal., 262 (2012), 811-824. doi: 10.1016/j.jfa.2011.09.021.

[20]

I. D. Morris, Mather sets for sequences of matrices and applications to the study of joint spectral radii, Proc. Lond. Math. Soc.(3), 107 (2013), 121-150. doi: 10.1112/plms/pds080.

[21]

V. I. Oseledets, A multiplicative ergodic theorem. Characteristic Ljapunov, exponents of dynamical systems, Trudy Moskov. Mat. Obšč., 19 (1968), 179-210.

[22]

C. Pugh and M. Shub, Ergodic attractors, Trans. Amer. Math. Soc., 312 (1989), 1-54. doi: 10.1090/S0002-9947-1989-0983869-1.

[23]

G.-C. Rota and G. Strang, A note on the joint spectral radius, Indag. Math., 22 (1960), 379-381. doi: 10.1016/S1385-7258(60)50046-1.

[24]

M. Viana and K. Oliveira, Foundations of Ergodic Theory, Cambridge Studies in Advanced Mathematics, vol. 151, Cambridge University Press, Cambridge, 2016. doi: 10.1017/CBO9781316422601.

[25]

Y. Wang and J. You, Examples of discontinuity of Lyapunov exponent in smooth quasiperiodic cocycles, Duke Math. J., 162 (2013), 2363-2412. doi: 10.1215/00127094-2371528.

[26]

Z. Wang and W. Sun, Lyapunov exponents of hyperbolic measures and hyperbolic periodic orbits, Trans. Amer. Math. Soc., 362 (2010), 4267-4282. doi: 10.1090/S0002-9947-10-04947-0.

[27]

F. Wirth, The generalized spectral radius and extremal norms, Linear Algebra Appl., 342 (2002), 17-40. doi: 10.1016/S0024-3795(01)00446-3.

[1]

Xiongping Dai, Yu Huang, Mingqing Xiao. Realization of joint spectral radius via Ergodic theory. Electronic Research Announcements, 2011, 18: 22-30. doi: 10.3934/era.2011.18.22

[2]

Victor Kozyakin. Iterative building of Barabanov norms and computation of the joint spectral radius for matrix sets. Discrete & Continuous Dynamical Systems - B, 2010, 14 (1) : 143-158. doi: 10.3934/dcdsb.2010.14.143

[3]

Chaoqian Li, Yaqiang Wang, Jieyi Yi, Yaotang Li. Bounds for the spectral radius of nonnegative tensors. Journal of Industrial & Management Optimization, 2016, 12 (3) : 975-990. doi: 10.3934/jimo.2016.12.975

[4]

Vladimir Müller, Aljoša Peperko. On the Bonsall cone spectral radius and the approximate point spectrum. Discrete & Continuous Dynamical Systems - A, 2017, 37 (10) : 5337-5354. doi: 10.3934/dcds.2017232

[5]

Vladimir Müller, Aljoša Peperko. Lower spectral radius and spectral mapping theorem for suprema preserving mappings. Discrete & Continuous Dynamical Systems - A, 2018, 38 (8) : 4117-4132. doi: 10.3934/dcds.2018179

[6]

Chen Ling, Liqun Qi. Some results on $l^k$-eigenvalues of tensor and related spectral radius. Numerical Algebra, Control & Optimization, 2011, 1 (3) : 381-388. doi: 10.3934/naco.2011.1.381

[7]

Wen Jin, Horst R. Thieme. An extinction/persistence threshold for sexually reproducing populations: The cone spectral radius. Discrete & Continuous Dynamical Systems - B, 2016, 21 (2) : 447-470. doi: 10.3934/dcdsb.2016.21.447

[8]

Daria Bugajewska, Mirosława Zima. On the spectral radius of linearly bounded operators and existence results for functional-differential equations. Conference Publications, 2003, 2003 (Special) : 147-155. doi: 10.3934/proc.2003.2003.147

[9]

Kai Zehmisch. The codisc radius capacity. Electronic Research Announcements, 2013, 20: 77-96. doi: 10.3934/era.2013.20.77

[10]

Andrey Gogolev, Ali Tahzibi. Center Lyapunov exponents in partially hyperbolic dynamics. Journal of Modern Dynamics, 2014, 8 (3&4) : 549-576. doi: 10.3934/jmd.2014.8.549

[11]

Miaohua Jiang. Derivative formula of the potential function for generalized SRB measures of hyperbolic systems of codimension one. Discrete & Continuous Dynamical Systems - A, 2015, 35 (3) : 967-983. doi: 10.3934/dcds.2015.35.967

[12]

François Lalonde, Yasha Savelyev. On the injectivity radius in Hofer's geometry. Electronic Research Announcements, 2014, 21: 177-185. doi: 10.3934/era.2014.21.177

[13]

Antonio Giorgilli, Stefano Marmi. Convergence radius in the Poincaré-Siegel problem. Discrete & Continuous Dynamical Systems - S, 2010, 3 (4) : 601-621. doi: 10.3934/dcdss.2010.3.601

[14]

Manish K. Gupta, Chinnappillai Durairajan. On the covering radius of some modular codes. Advances in Mathematics of Communications, 2014, 8 (2) : 129-137. doi: 10.3934/amc.2014.8.129

[15]

Paul L. Salceanu, H. L. Smith. Lyapunov exponents and persistence in discrete dynamical systems. Discrete & Continuous Dynamical Systems - B, 2009, 12 (1) : 187-203. doi: 10.3934/dcdsb.2009.12.187

[16]

Yongluo Cao, Stefano Luzzatto, Isabel Rios. Some non-hyperbolic systems with strictly non-zero Lyapunov exponents for all invariant measures: Horseshoes with internal tangencies. Discrete & Continuous Dynamical Systems - A, 2006, 15 (1) : 61-71. doi: 10.3934/dcds.2006.15.61

[17]

Carlos H. Vásquez. Stable ergodicity for partially hyperbolic attractors with positive central Lyapunov exponents. Journal of Modern Dynamics, 2009, 3 (2) : 233-251. doi: 10.3934/jmd.2009.3.233

[18]

Álvaro Pelayo, San Vű Ngọc. First steps in symplectic and spectral theory of integrable systems. Discrete & Continuous Dynamical Systems - A, 2012, 32 (10) : 3325-3377. doi: 10.3934/dcds.2012.32.3325

[19]

T. Hillen, K. Painter, Christian Schmeiser. Global existence for chemotaxis with finite sampling radius. Discrete & Continuous Dynamical Systems - B, 2007, 7 (1) : 125-144. doi: 10.3934/dcdsb.2007.7.125

[20]

Rafael Arce-Nazario, Francis N. Castro, Jose Ortiz-Ubarri. On the covering radius of some binary cyclic codes. Advances in Mathematics of Communications, 2017, 11 (2) : 329-338. doi: 10.3934/amc.2017025

2016 Impact Factor: 1.099

Metrics

  • PDF downloads (39)
  • HTML views (134)
  • Cited by (0)

Other articles
by authors

[Back to Top]